A glance into the anatomy of monotonic maps


  • Raushan Buzyakova




monotonic map, ordered topological spaces, topologically equivalent maps


Given an autohomeomorphism on an ordered topological space or its subspace, we show that it is sometimes possible to introduce a new topology-compatible order on that space so that the same map is monotonic with respect to the new ordering. We note that the existence of such a re-ordering for a given map is equivalent to the map being conjugate (topologically equivalent) to a monotonic map on some homeomorphic ordered space. We observe that the latter cannot always be chosen to be order-isomorphic to the original space. Also, we identify other routes that may lead to similar affirmative statements for other classes of spaces and maps.


Download data is not yet available.


R. Buzyakova, On monotonic fixed-point free bijections on subgroups of $R$, Applied General Topology 17, no. 2 (2016), 83-91. https://doi.org/10.4995/agt.2016.4116

R. Buzyakova and J. West, Three questions on special homeomorphisms on subgroups of R and R∞, Questions and Answers in General Topology 36, no. 1 (2018), 1-8.

R. Engelking, General Topology, PWN, Warszawa, 1977.

H. Bennet and D. Lutzer, Linearly Ordered and Generalized Ordered Spaces, Encyclopedia of General Topology, Elsevier, 2004. https://doi.org/10.1016/B978-044450355-8/50087-8

D. Lutzer, Ordered Topological Spaces, Surveys in General Topology, G. M. Reed., Academic Press, New York (1980), 247-296. https://doi.org/10.1016/B978-0-12-584960-9.50014-6

J. van Mill, The infinite-dimensional topology of function spaces, Elsevier, Amsterdam, 2001.




How to Cite

R. Buzyakova, “A glance into the anatomy of monotonic maps”, Appl. Gen. Topol., vol. 22, no. 1, pp. 1–10, Apr. 2021.



Regular Articles